Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 65, NWS Corpus Christi, TX

May 14, 2004Duval County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 14, 2004, 12:00 AM CDT for Duval County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2004, 12:00 AM CDT (05:00 UTC)
Expired
May 14, 2004, 12:45 AM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3220 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS54 KCRP 140500
SVRCRP
TXC131-140545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1159 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUVAL COUNTY IN TEXAS

* UNTIL 1245 AM CDT

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM OVER BENAVIDES...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF PENNIES...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

THIS IS A DANGEROUS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN 
EFFECT UNTIL 4 AM CDT FRIDAY MORNING FOR TEXAS.

LAT...LON 2739 9864 2739 9825 2791 9825 2791 9864

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:43 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 13, 10:43 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 PM CDT THU MAY 13 2004

.DISCUSSION...GIVEN THE SLOW SOUTHWARD MOVEMENT OF STRONG TO SEVERE
CONVECTION...HAVE DECIDED TO INCLUDE THE ENTIRE CWFA IN THE FFA.
THE OUTFLOW BOUNDARY WL CONTINUE PUSHING SWD AND ALLOW FOR HEAVY
RAINFALL TO DEVELOP BEHIND IT.  ALSO...ADDITIONAL CONVECTION ALONG
THE ACTUAL FNTL BNDRY WL LKLY AFFECT THE AREA LATER TNT AND EARLY
FRI.  RAISED POPS/WINDS AND LOWERED TEMPS ACROSS THE BOARD.  WENT
WITH A SMALL CRAFT ADVISORY FOR ALL MARINE ZONES GIVEN THE STRONG
E/NE FLOW BEHIND THE OUTFLOW.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES
EXCEPT GOLIAD AND VICTORIA.

FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR ALL OF SOUTH
TEXAS.

SMALL CRAFT ADVISORY IN EFFECT FOR ALL MARINE ZONES.

&&

MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 AM CDT THU MAY 13 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
615 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.  SMALL CRAFT ADVISORY CONDITIONS CAN BE
EXPECTED OVER THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT
MOVES TOWARD THE AREA.  SOME OF THESE STORMS WILL HAVE THE POTENTIAL
TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE
OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS
60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS.  THE
FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE
FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING
SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY
NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

91/86

In the hours before

Special weather statement, May 13, 11:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CDT THU MAY 13 2004

TXZ243-140515-
NUECES-
1127 PM CDT THU MAY 13 2004

...STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY THROUGH
1215 AM CDT...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CORPUS CHRISTI AND EXTENDING SOUTH TO
PETRONILA AND CHAPMAN RANCH.

THESE STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL
AND FREQUENT LIGHTNING AS WELL AS VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

JR
Special weather statement, May 13, 11:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 PM CDT THU MAY 13 2004

TXZ240>243-140900-
DUVAL-JIM WELLS-KLEBERG-NUECES-
1149 PM CDT THU MAY 13 2004

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 400 AM CDT FRIDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF DUVAL...JIM WELLS...KLEBERG AND NUECES. SOME CITIES
INCLUDED IN THE WATCH ARE ALICE...BENAVIDES...CORPUS CHRISTI...
KINGSVILLE...PORT ARANSAS AND ROBSTOWN.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE
THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A PENNY
OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

91
Local storm report, May 13, 11:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             CORPUS CHRISTI          27.71N 97.29W
05/13/2004  0.88 INCH        NUECES             TX   AMATEUR RADIO

            INTERSECTION OF HOLLY AND EVERHART

&&

SMART
Local storm report, May 13, 11:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             CORPUS CHRISTI          27.71N 97.29W
05/13/2004  0.88 INCH        NUECES             TX   AMATEUR RADIO

            INTERSECTION OF HOLLY AND EVERHART

SMART
Local storm report, May 13, 11:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
05/13/2004                   NUECES             TX   PUBLIC

            STREET FLOODING NEAR THE INTERSECTION OF 358 AND I37

&&

SMART
Local storm report, May 13, 11:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1159 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      INEZ                    28.88N 96.78W
05/13/2004                   VICTORIA           TX   TRAINED SPOTTER

            SEVERAL INCHES OF WATER COVERING ROADWAY ON FM 444 NORTH
            OF HWY 59

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:03 PM CDTSevere Thunderstorm WarningCRPMcMullen57 min
May 13, 7:24 PM CDTFlash Flood WarningCRPMcMullen2 hr
May 13, 7:42 PM CDTSpecial Marine WarningCRP3 hr
May 13, 7:53 PM CDTSevere Thunderstorm WarningCRPLa Salle52 min
May 13, 8:14 PM CDTFlash Flood WarningCRPRefugio, Victoria3 hr
May 13, 8:18 PM CDTSevere Thunderstorm WarningCRPRefugio42 min
May 13, 8:31 PM CDTSpecial Marine WarningCRP3 hr
May 13, 8:35 PM CDTFlash Flood WarningCRPBee, Goliad, Live Oak3 hr
May 13, 8:40 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 13, 8:48 PM CDTFlash Flood WarningCRPLa Salle3 hr
May 13, 8:51 PM CDTSevere Thunderstorm WarningCRPBee54 min
May 13, 8:57 PM CDTFlash Flood WarningCRPCalhoun2 hr
May 13, 9:00 PM CDTSevere Thunderstorm WarningCRPRefugio45 min
May 13, 9:09 PM CDTSevere Thunderstorm WarningCRPBee, San Patricio56 min
May 13, 9:34 PM CDTSevere Thunderstorm WarningCRPMcMullen56 min
May 13, 9:42 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 13, 9:54 PM CDTFlash Flood WarningCRPMcMullen3 hr
May 13, 9:54 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio51 min
May 13, 10:01 PM CDTFlash Flood WarningCRPAransas3 hr
May 13, 10:38 PM CDTFlash Flood WarningCRPNueces3 hr
May 13, 10:49 PM CDTSpecial Marine WarningCRP3 hr
May 13, 10:49 PM CDTSpecial Marine WarningCRP3 hr
May 13, 11:15 PM CDTFlash Flood WarningCRPRefugio, Victoria2 hr
May 13, 11:38 PM CDTFlash Flood WarningCRPDuval, Jim Wells2 hr
May 13, 11:43 PM CDTSevere Thunderstorm WarningCRPNueces62 min
May 14, 12:33 AM CDTSevere Thunderstorm WarningCRPKleberg57 min
May 14, 12:45 AM CDTFlash Flood WarningCRPKleberg90 min
May 14, 1:37 AM CDTSpecial Marine WarningCRP113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.